How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Chip Your Own Question

Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 26856
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

About 3 months ago I was tapering off my seroxat that I had

Customer Question

About 3 months ago I was tapering off my seroxat that I had been on for over ten years (20mg), down to one tablet every 3-4 days. I then had a strange dizzy sensation followed by a sense I would black out, I rationalised it could be my body telling me I needed the seroxat (this was a month ago), so I went back to the normal dose. Since then my anxiety has got progressively worse to the point I thought a week off work and rest would help as I was experiencing a symptom I've not had before, my vision felt too intense 24/7 without any change, like my surroundings were too intense to handle and people moving around me freaked me out. I thought a week off work would help, but now not only are the vision symptoms still there I am now unable to fall asleep at all.
Due too the intensity of my vision going outside which I've done very little over the last week other than to run to burn off some adrenaline means I am unable to go to my doctor as I'm so "wired" I get jumpy and aggitated and obsess about no change in my symptoms.
What could this be?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Chip replied 2 years ago.
Hi Why were you on the Seroxat in the first place and why did you taper off it?
Customer: replied 2 years ago.
I suffered panic attacks and generalised anxiety when I was younger and periodically they would come and go. I had been feeling relitively good for about a year, no panic attacks or mass anxiety and I thought if there was ever a time to come off the medication (seeing as it was never designed to be taken forever) that this was a good time to do so.
Expert:  Dr. Chip replied 2 years ago.
OK Can you tell me more about the vision problem?
Customer: replied 2 years ago.
It's incredibly hard to describe, everything "feels" louder like my eyes are overloaded by the information, everything seems too busy when I'm outside or in a shop. Also when I watch tv now if it is a free held camera where by the picture loves up and down or side to side quickly it makes me feel slightly unbalanced, like my eyes aren't tracking it properly.
This vision issue is by far the most troubling as all the other symptoms I feel I have felt before many times and know them to be anxiety related and can dismiss them. But this visual overload makes me feel overawed and. Difficult to feel grounded.
Expert:  Dr. Chip replied 2 years ago.
OK--just one more question--are you saying it's impossible for you to see your doctor?
Customer: replied 2 years ago.
Due to the strangeness I feel I have tried to get myself to a walk in centre near my house (I work away from the place my actual doctor is based) but I have felt overcome with intense anxiety each time I tried.
Expert:  Dr. Chip replied 2 years ago.
OK Richard, Obviously it would be best if you can make yourself see your doctor because you need a full exam to see exactly what the problem is here. I don't think it's only related to your tapering and then going back on your medication. You may be having a variant migraine condition with little or no headache and you also may be having an inner ear problem with the dizziness. And your anxiety problem may just be intensifying the symptoms. There are medications and treatment for the migraine and the vertigo problems but it would take a doctor to prescribe those for you. If you decide not to see a doctor, all I can say is you could try something like dramamine over the counter for this but I really would prefer you get the medical evaluation

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Family Physician

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
< Last | Next >
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.com/uploads/DO/DoctorRich/2012-9-12_72454_Doctorweb.64x64.jpg Dr. Natasha's Avatar

    Dr. Natasha

    Doctor

    Satisfied Customers:

    7887
    American Board Certified in Emergency Medicine, Ivy League trained
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    255
    Board certified with experience in primary care.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology
  • http://ww2.justanswer.com/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Board Certified Physician

    Satisfied Customers:

    12373
    20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.